Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 113, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 19, 2001, 4:32 PM CDT for Childress County, Hall County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 19, 2001, 4:32 PM CDT (21:32 UTC)
- Expired
- May 19, 2001, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Childress County, TX, Hall County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 3:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2851 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 18.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 192132 SVRLBB TXC075-191-192215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 432 PM CDT SAT MAY 19 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 515 PM CDT * AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF TELL...OR ABOUT 17 MILES SOUTHWEST OF CHILDRESS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED WITH THIS SEVERE STORM. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... TELL... CHILDRESS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0. LAT...LON 3454 10058 3430 10052 3433 10018 3467 10027
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:45 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 19, 1:45 PM CDT, 2 hours 47 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 145 PM CDT SAT MAY 19 2001 VERY UNSTABLE THIS AFTERNOON AS PER 12Z RAOBS AND CURRENT TRENDS. THICKER CLOUDS WHICH HAVE BEEN MOVING THROUGH THE AREA ARE THINNING IN SPOTS. ONE FAVORABLE AREA FOR INITIATION MAY BE THE CAPROCK ESCARPMENT WITH EASTERLY FLOW OF HIGH DEW POINTS. OTHERWISE, 1ST PERIOD POPS WILL DEPEND ON TRENDS NEXT FEW HOURS AS SURFACE CONDITIONS EVOLVE. REF SPC FOR DETAILS ON SEVERE POTENTIAL. SUNDAY LOOKS DRY WITH SUBSIDENCE AND WESTERLY LOW LEVEL WINDS. COOLER AIR MOVES IN MONDAY AS DEEP MID LEVEL CYCLONE DEVELOPS OVER THE LOWER LAKES AND FLOW AMPLIFIES ACCORDINGLY. SOME AREAS ACROSS NORTHWEST ZONES MAY DIP A LITTLE BELOW 40 ON TUESDAY MORNING IF WE HAVE DEEP DRY AIR, CLEAR SKIES, AND LIGHT WINDS MONDAY NIGHT. THIS COOL SURGE WILL PUSH WELL SOUTH LEADING TO A DRY TUESDAY AND WEDNESDAY. ANOTHER SURGE OF COOL AIR MAY AFFECT THE AREA THURSDAY AND FRIDAY. AT THIS POINT WILL GO WITH A DRY EXTENDED DESPITE POTENTIAL FOR OCCASIONAL SHORT WAVE TROFS IN PROGGED NORTHWEST FLOW ALOFT. PRELIMINARY: FRIONA/TULIA 59/84/49/66/41 40210 BROWNFIELD/LUBBOCK 64/90/5&6/72/45 40210 CHILDRESS 66/90/53/68/45 60210 ASPERMONT 68/93/58/74/48 40210 .LUB...NONE.
In the hours before
Special weather statement, May 19, 11:59 AM CDT, 4 hours 33 minutes before
TXZ021>044-191900- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1159 AM CDT SAT MAY 19 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EXTREME SOUTHERN PANHANDLE...THE SOUTH PLAINS AND THE LOW ROLLING PLAINS THIS AFTERNOON AND TONIGHT. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS...AND POSSIBLY TORNADOES. THE DRYLINE IS EXPECTED TO BE LOCATED OVER THE SOUTHWEST PORTION OF THE SOUTH PLAINS BY THIS AFTERNOON WHICH WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. MEANWHILE AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF SOUTHWEST TEXAS ALLOWING FOR AN INCREASE IN THE UPPER LEVEL WINDS WHICH WILL AID THE DEVELOPMENT OF SEVERE THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND QUICKLY BECOME SEVERE LATE THIS AFTERNOON AS HEATING AND INSTAB1ILITY INCREASE. THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. SPOTTER ACTIVIATION WILL BE LIKELY LATER THIS AFTERNOON AND EVENING.
Special weather statement, May 19, 4:00 PM CDT, 32 minutes before
TXZ021>044-192300- AREA THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 400 PM CDT SAT MAY 19 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE EXTREME SOUTHERN PANHANDLE...AS WELL AS PARTS OF THE SOUTH PLAINS AND LOW ROLLING PLAINS. THE MODERATE RISK AREAS IS ALONG AND NORTH OF A LINE THROUGH DIMMITT...PLAINVIEW...FLOYDADA...DICKENS...AND GUTHRIE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE SOUTH PLAINS AND LOW ROLLING PLAINS. THE AIR MASS OVER THE MODERATE RISK AREA HAS BECOME VERY UNSTABLE. SEVERE THUNDERSTORMS IN THIS AREA LATE THIS AFTERNOON AND THIS EVENING WILL POSE A THREAT OF HAIL LARGER THAN GOLFBALLS...DAMAGING WIND GUSTS OVER 60 MPH...VERY HEAVY RAIN...AND ISOLATED TORNADOES. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE LATE THIS AFTERNOON AND THIS EVENING OVER THE SLIGHT RISK AREA. SPOTTER ACTIVIATION WILL BE REQUEST0ED LATE THIS AFTERNOON OR THIS EVENING IN PARTS OF THE MODERATE RISK AREA...AND MAY BE REQUESTED ELSEWHERE. END
Special weather statement, May 19, 4:23 PM CDT, 9 minutes before
TXZ021>032-200300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 423 PM CDT SAT MAY 19 2001 A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR THE FOLLOWING COUNTIES... PARMER...CeASTRO...SWISHER...BRISCOE...HALL...CHILDRESS BAILEY...LAMB...HALE...FLOYD...MOTLEY...COTTLE
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 5:16 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.